Jump to content

Shoulditakethis: Do I even need to taper? Nortriptyline 10mg?


Shoulditakethis

Recommended Posts

I've been taking 10 mg of nortriptyline for about one month for occipital neuralgia.

 

Do I even need to taper because I'm currently on the lowest does and have been taking it for a short amount of time?

 

I want to get off of it because I don't like the side effects.

 

Thanks

Link to comment
  • Moderator Emeritus

I moved your thread to the introduction forum which gets more traffic.  Having been on for only a month, you may not need to taper though you might want to ease off to test the water... one of the regular AD folks will be coming on board soon.. let's see what their feedback is.

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment
  • Administrator

Welcome, Should.

 

After a month, you're on the borderline of required tapering. If I were you, I might reduce the dose by 25% for a week and see what happens.

 

If you get serious withdrawal symptoms, that means you'll have to go much slower.

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for the response Altostrata,

 

I'm going to start a taper but one question I have is how do I lower the dose when the 10 mg pills are the smallest that I have access too? I can split the pills in half which may be more reliable so my only option to accurately taper would be to do 5 mg. I think my plan is too go down to 5 mg for two more weeks and than go off of it completely.

 

Additionally, against my better judgement I also started using e-cigs again. I had quit them for 5 months but relapsed after severe stress when my girlfriend broke up with me. I wanted to quit them while still on nortriptyline because I've heard that can help the process. Would it be unwise to go cold turkey now and than start my taper? I need to get myself off the nortriptyline as soon as possible. I'm sick of the sedation/ depression/ dry mouth/ pounding heart/ sexual side effects. Would it be dangerous to quit both now and go through double withdrawal?

 

Or I can taper off of nortriptyline first than go about quitting e-cigs, as I hate them too.

 

I'll keep everyone up to date on my progress.

Link to comment
  • Administrator

See Tips for tapering off nortriptyline

 

I can't advise you about going off e-cigs. It's best not to do two drug changes at once, you won't know where symptoms are coming from.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

See Tips for tapering off nortriptyline

 

I can't advise you about going off e-cigs. It's best not to do two drug changes at once, you won't know where symptoms are coming from.

 

My new plan is to do 3 days of 5 mg and than go cold turkey. I don't want to wait for this.

 

When I feel rebalanced than I'll go cold turkey on e-cigs. I just want to have my normal life again. To make mattesr worse I just found out that my ex was cheating on me and left me for another guy who is not a good person.

Link to comment
  • Administrator

Please go off nortriptyline much more gradually. You might be physiologically dependent on it. Going off quickly as you plan might cause severe withdrawal symptoms. If that happens, it's dicey to put Humpty Dumpty together again.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy